MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB015
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: resektion rectum ca / rectum resection first test with eb015 in neuruppin- with oa dr.[name], i was in the operating room (or) and had explained the devices.After app.1,5 hours of use of eb 015 in the procedure, the handpiece could not be opened anymore.Tissue was in the device and the device was hanging on the tissue.Several attempts to open the branches failed, the surgeon needed to cut the branches out of the device.It was only fatty tissue - not vessels.Afterwards a second handpiece was opened - see another cer neuruppin 2.Additional information received from sales representative by email on 17may2019: the handle was locked ,sticked - no bleeding.The surgeons did not seal several times, he only wanted to open the handle and branches.It was locked.The device had been used 1,5 hours, app.60-80 activations.Cleaning was 6¿8 times.The surgeon did not notice an improvement when the jaws were cleaned.No liquid or lubricant solution was applied to the jaws.It was not visible where along the jaws the tissue stuck.The jaws were not submerged in fluid.The patient did not exhibit any vascular pathology.The device was not activated on diseased or inflamed tissue.The patient was not given any anti-coagulation medicine.Patient status: the procedure went normally with another device.Intervention: change of device.
 
Event or Problem Description
Procedure performed: "resection" rectum ca / rectum resection.First test with eb015 in neuruppin- with oa dr.[name], i was in the operating room and had explained the devices.After app.1,5 hours of use of eb 015 in the procedure, the handpiece could not be opened anymore.Tissue was in the device and the device was hanging on the tissue.Several attempts to open the branches failed, the surgeon needed to cut the branches out of the device.It was only fatty tissue - not vessels afterwards a second handpiece was opened - see another cer neuruppin 2.Additional information received from sales representative by email on 17may2019: the handle was locked ,sticked - no bleeding.The surgeons did not seal several times, he only wanted to open the handle and branches.It was locked.The device had been used 1,5 hours, app.60-80 activations.Cleaning was 6¿8 times.The surgeon did not notice an improvement when the jaws were cleaned.No liquid or lubricant solution was applied to the jaws.It was not visible where along the jaws the tissue stuck.The jaws were not submerged in fluid.The patient did not exhibit any vascular pathology.The device was not activated on diseased or inflamed tissue.The patient was not given any anti-coagulation medicine.Patient status: the procedure went normally with another device.Intervention: change of device.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a locked handle.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was bent.Based on the condition of the returned unit, it is likely that the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB015, VOYANT MARYLAND FUSION 37CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8689503
Report Number2027111-2019-00475
Device Sequence Number2359342
Product Code GEI
UDI-Device Identifier00607915136956
UDI-Public(01)00607915136956(17)200916(30)01(10)1351176
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model NumberEB015
Device Catalogue Number101471081
Device Lot Number1351176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/02/2019
Patient Sequence Number1